DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Intravitreal gentamicin-induced macular infarction: SD-OCT features.

Author(s): Shirodkar AR, Pathengay A, Flynn HW Jr

Affiliation(s): Department of Ophthalmology, Bascom Palmer Eye Institute, University of Miami, Miller School of Medicine, Miami, Florida 33136, USA.

Publication date & source: 2011-08-04, Ophthalmic Surg Lasers Imaging., 42 Online:e67-70.

Publication type: Case Reports; Research Support, N.I.H., Extramural; Research Support, Non-U.S. Gov't

A 75-year-old woman developed acute-onset endophthalmitis following phacoemulsification in the left eye. She was treated with intravitreal injections of vancomycin, ceftazidime, and gentamicin. The patient had persistent visual loss in the left eye after treatment. Her best-corrected visual acuity was 2/200 in the left eye and examination revealed a pale disc, retinal hemorrhages, and multiple nerve fiber layer infarcts. Fluorescein angiography showed retinal vascular non-perfusion in the macula. On spectral-domain optical coherence tomography (SD-OCT), there was diffuse retinal thinning, absence of the foveal depression, and increased reflectivity of the nerve fiber and ganglion cell layers, but with an intact inner segment/outer segment junction. This case demonstrates SD-OCT features in macular infarction following intravitreal gentamicin, specifically changes involving the inner retina with a relatively intact outer retina. Copyright 2011, SLACK Incorporated.

Page last updated: 2011-12-09

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017